Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 29, 2007, 4:35 PM PDT for Kootenai County, Idaho. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 4:35 PM PDT (23:35 UTC)
- Expired
- Jun 29, 2007, 5:15 PM PDT
- In force
- 40 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Kootenai County, ID
The radar
The Spokane radar (KOTX), 58 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:40 PM PDT | TSTM WND DMG | 3 S Coeur D'Alene, ID | NUMEROUS 14 INCH TREES HAD THIER TOPS SHEARED OFF |
| Jun 29, 4:50 PM PDT | HAIL 0.75 | 2 Sw Hayden, ID | |
| Jun 29, 4:55 PM PDT | TSTM WND DMG | 2 S Rathdrum, ID | DOWNED TREE ALONG HIGHWAY 41. NO ESTIMATE ON SIZE OF TREE. |
| Jun 29, 4:55 PM PDT | TSTM WND GST 65 | 4 Nnw Dalton Gardens, ID | |
| Jun 29, 5:00 PM PDT | TSTM WND GST 60 | 5 S Coeur D'Alene, ID | WINDS DAMAGED MARINA DOORS AND NEARBY TREES ON THE NORTH END OF LAKE COEUR DALENE. |
| Jun 29, 5:02 PM PDT | TSTM WND DMG | Coeur D'Alene, ID | LOCAL NEWSPAPER REPORTING NUMEROUS TREES BLOWN DOWN IN THE CITY. POWER OUTTAGES HAVE RESULTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 292335
SVROTX
IDC055-300015-
/O.NEW.KOTX.SV.W.0004.070629T2335Z-070630T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
435 PM PDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...
THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS...HAYDEN...
DALTON GARDENS...COEUR DALENE...
* UNTIL 515 PM PDT
* AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF POST FALLS...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COEUR DALENE BY 440 PM PDT...
HAYDEN LAKE...HAYDEN...DALTON GARDENS AND 7 MILES SOUTHEAST OF
RATHDRUM BY 445 PM PDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4761 11703 4753 11681 4785 11639 4795 11699
$$
FRIES3 follow-up statements
000 WWUS56 KOTX 292348 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 448 PM PDT FRI JUN 29 2007 IDC055-300015- /O.CON.KOTX.SV.W.0004.000000T0000Z-070630T0015Z/ KOOTENAI ID- 448 PM PDT FRI JUN 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTHERN KOOTENAI COUNTY... AT 444 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAYDEN...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHILCO BY 455 PM PDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4761 11703 4753 11681 4785 11639 4795 11699 $$ FRIES
000 WWUS56 KOTX 292359 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 458 PM PDT FRI JUN 29 2007 IDC055-300015- /O.CON.KOTX.SV.W.0004.000000T0000Z-070630T0015Z/ KOOTENAI ID- 458 PM PDT FRI JUN 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTHERN KOOTENAI COUNTY... AT 454 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO PENNY SIZE...AND AMATEUR RADIO OPERATORS ARE REPORTING SEVERAL LARGE TREES DOWN NEAR HAYDEN AS WELL AS MANY POWER LINES DOWN. THIS STORM WAS LOCATED NEAR CHILCO...OR ABOUT 8 MILES NORTHEAST OF HAYDEN...MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4761 11703 4753 11681 4785 11639 4795 11699 $$ FRIES
000 WWUS56 KOTX 300011 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 511 PM PDT FRI JUN 29 2007 IDC055-300021- /O.EXP.KOTX.SV.W.0004.000000T0000Z-070630T0015Z/ KOOTENAI ID- 511 PM PDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOOTENAI COUNTY EXPIRES AT 515 PM PDT... THE SEVERE THUNDERSTORM WILL BE MOVING NORTH OUT OF KOOTENAI COUNTY BY 515 PM PDT. LAT...LON 4761 11703 4753 11681 4785 11639 4795 11699 $$ FRIES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 2:31 PM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 231 PM PDT FRI JUN 29 2007 .SYNOPSIS... LOW PRESSURE WILL SWEEP THROUGH THE INLAND NORTHWEST THIS EVENING BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. AFTER THE PASSAGE OF TONIGHTS SYSTEM...UPPER LEVEL HIGH PRESSURE WILL GRADUALLY BUILD INTO WASHINGTON AND IDAHO. BY THE MIDDLE OF NEXT WEEK...THE WEATHER WILL BE HOT AND DRY WITH TEMPERATURES AT LEAST 10 DEGREES ABOVE AVERAGE. && .DISCUSSION... TONIGHT...THE UPPER TROUGH AXIS ADVANCING THROUGH OREGON HAS BECOME INCREASINGLY NEGATIVE TILT THIS AFTERNOON. LARGE SCALE SYNOPTIC ASCENT IS INCREASING WITH THE APPROACH OF 90KT+ JET CORE AT 250MB ROUNDING THE BASE OF THE UPPER TROUGH. AS OF 21Z...RADAR OUT OF PENDLETON IS SHOWING RAPID CONVECTIVE DEVELOPMENT OVER THE NORTHEAST OREGON. COLD CORE SHOWERS HAVE ALSO BEEN ON THE INCREASE WEST OF THE CASCADES CLOSER TO THE CENTER OF THE COLD CORE. WE ARE EXPECTING A RAPID INCREASE IN CONVECTIVE COVERAGE BETWEEN 22Z AND 00Z OVER THE ENTIRE FORECAST AREA WITH THE ARRIVAL OF THE UPPER TROUGH. COMPUTED LIFTED INDICES ALONG THE EAST SLOPES OF THE NORTHERN CASCADES FROM NGM LAMP ALGORITHMS SUGGEST VALUES OF -3 TO -5C SUGGESTING THE POTENTIAL OF STRONG STORMS MAINLY BEFORE 00Z. AFTER THE PASSAGE OF THE UPPER TROUGH EARLY THIS EVENING...WESTERLIES SHOULD SHADOW THE COLUMBIA BASIN AND WATERVILLE PLATEAU. AS FOR EASTERN WASHINGTON AND NORTHERN IDAHO...SURFACE BASED INSTABILITY IS NOT AS IMPRESSIVE. DEWPOINTS IN THE UPPER 40S TO NEAR 50 HAVE YIELDED LITTLE INSTABILITY THUS FAR...BUT THE NAM FORECASTS 2-3C COOLING BETWEEN 21Z AND 03Z WHICH WILL CONTRIBUTE TO THE DESTABILIZATION. DESPITE MID LEVEL COOLING...700-500MB LAPSE RATES APPEAR MARGINAL FOR SEVERE STORMS. WITH 0-6KM BULK SHEAR VALUES BETWEEN 50-60KTS...UPDRAFTS THAT ARE ABLE TO REMAIN UPRIGHT WILL HAVE THE POTENTIAL TO BECOME SEVERE...BUT THERE MAY BE INSUFFICIENT INSTABILITY TO TO GENERATE UPDRAFTS STRONG ENOUGH TO SURVIVE THIS STRONGLY SHEARED ENVIRONMENT. BY 03Z...THE AXIS OF MAXIMUM Q-VECTOR CONVERGENCE WILL BE SHUNTED WELL NORTH OF THE CANADIAN BORDER...AND THE THREAT FOR THE MAJORITY OF THE CONVECTIVE ACTIVITY WILL BE OUT OF WASHINGTON AND IDAHO. /GKOCH SATURDAY AND SUNDAY...A DRY SOUTHWESTERLY FLOW WILL FOLLOW THE PASSAGE OF TONIGHTS COLD FRONT. SATURDAY WILL BE THE COOLEST DAY FOR AT LEAST THE NEXT 10 DAYS. I GENERALLY CUT THE DIFFERENCE BETWEEN THE COOLER NAM GUIDANCE AND THE WARM GFS MOS. LIGHT WINDS AND GENERALLY CLEAR SKIES SATURDAY NIGHT WILL MEAN THE NORTHERN VALLEYS WILL RADIATE WELL WITH A FEW SPOTS POTENTIALLY DIPPING INTO THE UPPER 30S. /GKOCH MONDAY THROUGH NEXT FRIDAY NIGHT...MODELS STILL WELL CLUSTERED IN DEVELOPING A VERY BROAD AND PRONOUNCED RIDGE OVER THE REGION BEGINNING TUESDAY AND CONTINUING INTO NEXT WEEKEND. WITH JUST A WEAK SHORT WAVE SHIFTING UP THE PACIFIC COAST ON MONDAY...AFFECTING MAINLY AREAS WEST OF THE CASCADE CREST...CONDITIONS WILL BECOME INCREASINGLY DRY...STABLE...AND HOT THROUGH THE WEEK. WITH COLUMN MOISTURE WANING SIGNIFICANTLY BY THURSDAY...ANY INSTABILITY FROM THE WAVE THAT PASSES TO OUR NORTHWEST MONDAY LONG GONE...AND A STRONG RIDGE BUILDING IN OVERHEAD...SKIES WILL TREND FROM PARTLY CLOUDY MONDAY TO CRYSTAL CLEAR BY THURSDAY. THIS IS WELL AGREED UPON BY THE GFS...CANADIAN...AND THE DGEX THROUGH THE PERIOD. IN FACT...AGREEMENT UPON BOTH THE SYNOPTIC FLOW AS WELL AS THE LOWER LEVEL THERMAL FIELD IS MUCH BETTER THAN NORMAL AND CONTINUES TO POINT TOWARD RATHER EXTREME HEAT REACHING THE AREA BY THURSDAY AND LASTING UNTIL SATURDAY OR SO. TEMPERATURES AT 850 MB APEX AT 29C ON THE GFS ON FRIDAY...AT LEAST 29C BY THE END OF THE ECMWF RUN ON THURSDAY...AND 31C ON THE DGEX BY FRIDAY. CONSIDERING THE RECORD HIGH 850 MB TEMPERATURE EVER OBSERVED AT SPOKANE IS 31.6C...THIS IS NO DOUBT AN EXTREME HEAT WAVE ON THE WAY. AS A RESULT...HAVE UPPED HIGH TEMPERATURES TO NEAR OR ABOVE 100 DEGREES FOR THURSDAY THROUGH FRIDAY FOR ALL LOWER ELEVATION LOCATIONS...WHICH PUTS THEM SIGNIFICANTLY ABOVE MEX/MEN GUIDANCE...BUT WITH LITTLE SUPPORT FROM ANY OPERATIONAL RUN OR ENSEMBLE FOR THE NUMBERS SUGGESTED BY THE MEX/MEN...BELIEVE IT IS BEING HEDGED SIGNIFICANTLY TOWARD CLIMO FOR NO APPARENT REASON. FOR A COMPARISON...LAST YEARS 100+ DEGREE DAYS OCCURRED WITH 850 MB TEMPERATURES AS LOW AS 27.6C. /FRIES && .AVIATION...THE POTENTIAL FOR THUNDERSTORMS OVER EASTERN WASHINGTON AND NORTHERN IDAHO HAS BEEN PUSHED BACK AN HOUR OR TWO TO THE 21Z TO 01Z TIME FRAME. CONVECTION WILL COME TO AN END ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. LOCALLY GUSTY SURFACE WINDS WILL FOLLOW THE PASSAGE OF THE FRONT EARLY THIS EVENING WITH GUSTS IN THE 25-30KT RANGE. MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH 18Z SATURDAY...BUT TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE WITH THUNDERSTORMS. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 74 49 80 56 81 / 40 0 0 0 0 0 COEUR DALENE 48 75 43 80 54 82 / 50 0 0 10 0 0 PULLMAN 46 73 45 79 51 80 / 30 0 0 0 0 0 LEWISTON 56 83 54 89 60 90 / 20 0 0 0 0 0 COLVILLE 47 77 44 83 49 85 / 50 10 0 0 0 10 SANDPOINT 48 73 42 82 53 82 / 60 10 0 10 10 10 KELLOGG 49 72 47 81 53 83 / 60 0 0 10 10 10 MOSES LAKE 49 79 50 84 56 86 / 10 0 0 0 0 0 WENATCHEE 54 78 57 82 60 85 / 10 0 0 0 0 0 OMAK 47 78 45 82 55 86 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 29, 6:09 AM PDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 609 AM PDT FRI JUN 29 2007 WAZ034-035-038-041>044-301315- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM... WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 609 AM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036-037-301315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...SPOKANE...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS 609 AM PDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT THE THREAT OF THUNDERSTORMS TO STEADILY INCREASE TODAY AS A STRONG WEATHER SYSTEM MOVES RAPIDLY NORTHEAST THROUGH THE INLAND NORTHWEST. MODERATE INSTABILITY COMBINED WITH STRONG WIND SHEAR WILL PRODUCE AN ENVIROMNENT FAVORABLE FOR STRONG THUNDERSTORMS LATER TODAY. THOUGH THE STRONGEST THUNDERSTORMS WILL BE CONFINED TO WESTERN AND CENTRAL MONTANA THIS AFTERNOON...NORTH IDAHO AND EXTREME EASTERN WASHINGTON WILL BE IN THE WESTERN PART OF THE HIGHEST THREAT AREA. THE STRONGEST THUNDERSTORMS WILL LIKELY PRODUCE LARGE HAIL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.